Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 7, NWS Norman, OK

February 19, 2002Bryan County, Marshall County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Feb 19, 2002, 6:26 AM CST for Bryan County, Marshall County, Oklahoma. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 19, 2002, 6:26 AM CST (12:26 UTC)
Expired
Feb 19, 2002, 7:15 AM CST
In force
49 min
Issued by
NWS Norman, OK
Area
Counties, with a storm outline in the text

Counties Bryan County, OK, Marshall County, OK

The radar

The Norman radar (KTLX), 155 km from the middle of the area, began a volume at 12:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 0.4 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2002-02-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 517 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2002-02-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 342 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
517 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
475 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
342 m²/s²
0-3 km storm-relative helicity
404 m²/s²
Significant tornado parameter
1.4
Supercell composite
7.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOUN 191226
SVROKC
OKC013-095-191315-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
625 AM CST TUE FEB 19 2002

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWEST BRYAN COUNTY IN SOUTHEAST OKLAHOMA
  MARSHALL COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 715 AM CST

* AT 625 AM CST...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM OVER
  KINGSTON...MOVING NORTHEAST AT 50 MPH.

* LOCATIONS IN THE WARNING INCLUDE ARMSTRONG...CADDO...CALERA...
  DURANT...KENEFIC...KINGSTON...LITTLE CITY...MADILL...MCBRIDE...
  MEAD...OAKLAND...SILO...WILLIS AND WOODVILLE

HAIL UP TO THE SIZE OF NICKELS IS LIKELY WITH THIS SEVERE 
THUNDERSTORM.

THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING PARTICULARLY DAMAGING
WINDS. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE ESPECIALLY
SUSCEPTIBLE TO HIGH WINDS AND MAY BE OVERTURNED. MOVE TO A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.

LAT...LON 3401 9691 3386 9687 3385 9647 3417 9611
          3415 9642 3411 9658 3416 9678

WR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 19, 4:15 AM CST, 2 hours 11 minutes earlier.

Area forecast discussion, Feb 19, 4:15 AM CST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
415 AM CST TUE FEB 19 2002

LINE OF TSRA DEVELOPED OVERNIGHT AND CURRENTLY EXTENDS FROM BORDER
TO BORDER FROM NEAR STILLWATER TO NEAR HENRIETTA TEXAS.  THIS WILL
CONTINUE TO PUSH EASTWARD THIS MORNING.  BEHIND THIS ANOTHER AREA OF
RAIN IS MOVING NORTHEAST ACROSS WESTERN SECTIONS OF THE FORECAST
AREA.  WILL GO LIKELY POPS AHEAD OF STORMS AND KEEP SLIGHT CHANCE
OF RAIN AT LEAST THROUGH THE MORNING EVERYWHERE ELSE.  FOR THIS
AFTERNOON WILL KEEP A SLIGHT CHANCE OF RAIN MAINLY IN THE NORTH AS
FRONT AND UPPER SYSTEM APPROACH.  MOST OF THE MODELS ARE WANTING TO
DEVELOP SOME QPF IN THE NORTH AGAIN THIS AFTERNOON.  WILL ALSO HAVE
TO WATCH FOR CONVECTIVE REDEVELOPMENT IN EASTERN SECTIONS THIS
AFTERNOON ALONG THE DRYLINE.  CLOUDS WILL LINGER INTO THE EVENING IN
THE EAST AND NORTH... BUT WILL DECREASE THROUGH THE EVENING/
OVERNIGHT HOURS IN THE SOUTHWEST.

BY TOMORROW MOST AREAS WILL SEE MOSTLY SUNNY SKIES.  ANOTHER WEAK
COOL FRONT MOVES THROUGH THE AREA WEDNESDAY NIGHT AND THURSDAY BUT
THERE IS LITTLE MOISTURE TO SPEAK OF.  FLOW BECOMES MORE ZONAL BY
THE WEEKEND AND LOW LEVEL TEMPERATURES WARM SIGNIFICANTLY.  850 MB
TEMPS PROGGED BY THE AVN TO BE 13C TO 19C ACROSS THE AREA BY
SATURDAY AFTERNOON.  YESTERDAY/S MRF WAS THE ODD MODEL OUT IN
KEEPING THICKNESSES LOW ACROSS THE AREA WHILE OTHER MEDIUM RANGE
MODELS SHOWED A WARMER ATMOSPHERE.  THIS MORNING/S MRF HAS COME
AROUND WITH THE WARM PROGNOSTICATION SO HAVE FOLLOWED THAT IN THE
EXTENDED GENERALLY INCREASING TEMPS THIS WEEKEND.  MODELS ARE ALSO
RELATIVELY CONSISTENT IN BRINGING A SIGNIFICANT COLD FRONT DOWN LATE
SUNDAY OR MONDAY SO HAVE BEGUN TRENDING TEMPERATURES LOWER FOR
MONDAY.

...SPEG.
FIRST ITERATION... FIRST PERIOD POPS WILL BE TWEAKED AT ZONE TIME.
OKC   65  41  59  40 /  20  10   0   0
HBR   64  39  61  38 /  20   0   0   0
SPS   67  40  63  41 /  20   0   0   0
GAG   52  34  59  34 /  20  10   0   0
PNC   64  40  57  37 /  30  10   0   0
DUA   68  45  61  42 /  70  20   0   0

.OUN...
OK...NONE.
TX...NONE.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 19, 5:50 AM CSTSevere Thunderstorm WarningOUNJohnston25 min
Feb 19, 6:10 AM CSTSevere Thunderstorm WarningOUNAtoka, Coal, Hughes, Johnston, Pontotoc50 min
Feb 19, 7:00 AM CSTSevere Thunderstorm WarningOUNAtoka45 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.